# SDR CA100527001

- Difficulty date: May 27, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8311
- Aircraft time: 41,995 hours
- Engine: Pwa PW123
- System (JASC): 5540 · Rudder Structure
- Part: Rod
- Part number: 85500015001
- Condition: Saturated
- Location: Rudder
- Part time: 42,000 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE REINSTALLING THE RUDDER, BOTH UPPER AND LOWER X2 RODS WHICH CONNECTS THE FORE AND AFT RUDDER WERE BEING REPLACED DUE TO BAD BEARINGS.  WHILE HANDLING THE RODS LOOKING FOR THE PART NUMBER IT WAS NOTED THAT THE LOWER X2 ROD WAS OVER 50 PERCENT FILLED WITH WATER WHICH RAISED CONCERN FROM NUMEROUS OTHER ENGINEERS ON THE FLOOR.  A POTENTIAL HAZARD FROM THIS SITUATION IS THE WATER FREEZING AND CRACKING OR BURSTING THE ROD CAUSING IT TO FAIL, IMPEDING THE FUNCTION OF THE AFT RUDDER.  UPON FURTHER INVESTIGATION IT WAS NOTED THE WATER COULD LEAK OUT ONE END FROM AROUND THE RIVET HEAD.  THIS IS A FIXED LENGTH ROD WITH RIVETS IN EACH ROD END, P/N 85500015-001.  REFERENCE IPC 55-40-00, FIGURE 15, ITEM 400.
